MAUDE Adverse Event Report: RICHARD WOLF GMBH; INNER SHEATH RESECTOSCOPE 22 FR

RICHARD WOLF GMBH; INNER SHEATH RESECTOSCOPE 22 FR
Model Number 86753225
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Event or Problem Description
It was reported to richard wolf by the user facility that: "tip broke off during procedure causing bleeding to the patient.This happened on (b)(6) 2021.Facility has the sheath to do a risk management assessment of the item." other supplied information: will the device be returned? yes.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? yes.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? yes.Did the delay put the patient at risk? yes.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? unknown.The lot number of the device is unknown at this time.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation/product history has been completed and/or new information becomes available.We have reached out the user facility several times already, should we receive a response a follow-up report will be submitted.Thie follow-up report #1 is to provide fda with missing information, new information, and changed information.Missing information: user facility was contacted 3 times in an effort to collect patient information and user information.As of 9/15/2021 we have not received a response.
 
Event or Problem Description
The purpose of this report is to report additional details about the device malfunction to the fda.Details provided by the sales rep: the sheath is with risk management, so won't be available to send in.Patient is male.The ceramic tip was broken in a couple of pieces during the turp.Time was taken to recover pieces and search for any residual.Unknown at what point breakage occurred.A second set was opened to gain hemostasis and finish case.No further information provided.On 9/10/2021 richard wolf received a medwatch report (mw5103474) from the fda that states "while performing a transurethral resection of the prostate, the inner green sheath broke, irrigation and probing were required to retrieve the broken pieces.Per operating room, this had occurred a few time, therefore we decided to report the event.".
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #2 is to provide fda with new information (product history evaluation) and any changed information.Missing information: user facility was contacted 3 times in an effort to collect patient information and user information.As of 07/26/2018, rwmic has not received a response.New information: the following fields have new information: product history evaluation by manufacturer (h10), h6, h8.Changed information: the following fields have changed information: d9/h3 (device not returned).Because the device was not returned by the hospital, the manufacturer (rw gmbh) reviewed the product history for this part number.This is their report: the batch number of the reported device is unknown, a complete ohr review of the reported device is not possible.The complaint database between 08/2019 and 08/2021 was reviewed about the product type 86753225.Rwmic has received 7 complaints: (b)(4)[current complaint].These are documented in the "21-00312 product history trend report".Rwgmbh has received one complaint about the product type 86753225 during the review period of 08/2019 to 08/2021, the current complaint: (b)(4).The device of the complaint (b)(4) won't be returned for investigation neither to rwmic or rwgmbh.The root cause of the damage cannot be determined.However, such damages can occur from physical force due to the limited strength of the device.Also, the product labeling (ga-d366-us /en/ 2017-02 v4.0 / eco 2016-0202) contains adequet warnings and cautions to mitigate the risk of injury to the patients, users and other persons.Another source of possible damages of the ceramic tip, if the hf instruments or lasers are not visible through the scope.If these are activated while they are not visible, inadvertent tissue damage as well as damage to the distal end of the endoscope and the instrument parts is possible.Rwmic considers this mdr closed.Should rw receive new information, a follow-up report will be submitted.
 
Event or Problem Description
The purpose of this report is to share the results of the product history evaluation with the fda.See manufacturers narrative.

Brand Name
NA
Common Device Name
INNER SHEATH RESECTOSCOPE 22 FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, 75438
GM   75438
MDR Report Key12377960
Report Number1418479-2021-00040
Device Sequence Number3662053
Product Code FJL
UDI-Device Identifier04055207065464
UDI-Public04055207065464
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number86753225
Device Catalogue Number86753225
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer09/13/2021
04/25/2022
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date09/15/2021
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale